MAUDE Adverse Event Report: CORDIS CORPORATION SUPER TORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION SUPER TORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 533552
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter telephone number: (b)(6).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a hair strand was found inside of the sterile package of the 5.2f, 100cm super torque plus judkin's right (jr) 4 polyurethane diagnostic catheter.The procedure was completed with another cordis diagnostic catheter.There were no reports of patient injury.The package had not been opened by the customer.The seal of the inner package had not been opened.The condition was noted prior to using the product, after it had been received and stored in the lab.It was stored like all other products in the catheterization lab, with no other hairs detected.The actual product was not damaged.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h2, h3, h6, and h10 complaint conclusion: as reported, a hair strand was found inside of the sterile package of the 5.2f, 100cm super torque plus judkin's right (jr) 4 polyurethane diagnostic catheter.The procedure was completed with another cordis diagnostic catheter.There were no reports of patient injury.The package had not been opened by the customer.The seal of the inner package had not been opened.The condition was noted prior to using the product, after it had been received and stored in the lab.It was stored like all other products in the catheterization lab, with no other hairs detected.The actual product was not damaged.A sterile catheter ¿cath f5.2+ jr4 100cm¿ was received coiled inside of a clear plastic bag.The part was unpacked to proceed with the product evaluation.The catheter is inside a pouch properly sealed, and the sterility is not compromised.The pouch was inspected observing a hair trapped between the catheter and the mounted card.The sealed and sterile pouch was inspected with a vision system confirming the presence of the hair.According to the visual inspection through the vision system and the infrared spectrum, the material found is a hair.The complaint reported by the customer as ¿packaging/pouch/box~foreign material in sterile package-moveable particle¿ was confirmed, a fiber was observed trapped inside the sealed and sterile pouch.According to the visual inspection through the vision system and the infrared spectrum, the material found is a hair.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ a risk assessment to address events of packaging/pouch/box-foreign material in sterile packaging has already been initiated.No further action will be taken at this time.

Brand Name
SUPER TORQUE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19907001
Report Number9616099-2024-00255
Device Sequence Number20617064
Product Code DQO
UDI-Device Identifier10705032012676
UDI-Public(01)10705032012676(17)270331(10)18311140
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number533552
Device Lot Number18311140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown